Jump to content
CrazyBoards.org

Recommended Posts

Abilify has been weight neutral for me. In fact, I've even lost about five pounds in the last few months, without even trying, since being on it. Of course, that could just be more of the residuals from coming off the Seroquel before starting Abilify, as I gained a bit over my years on Seroquel - though the Topamax kind of balanced that out with its appetite zapping properties.

Seroquel did occasionally, out-of-the-blue, cause akasthesia-esque feelings that made me either want to fidget or have a snack before I konked out, and I'm not doing that anymore on Abilify. It was only, say, a bowl of cereal; but that's about three less bowls of cereal that I eat per week nowadays.

Why did you stop taking the Abilify before and is there something you don't like about Seroquel other than the weight gain? They are so vastly different in the manner they affect me; but Seroquel just remained too sedating for me at a point in my life when I need to be more productive. They're both great meds, though.

Link to comment
Share on other sites

Abilify made me hungry and very restless to begin with, and I would calm myself by eating so I gained, over 10 pounds. Now that I have been on it for 7 months and don't experience as much akathesia, I'm not gaining anymore, have lost a couple of pounds without trying lately.

It's been a very useful med for me, I haven't been this normal in years, but from the stories I read it's certainly not a med that agrees with everyone.

Link to comment
Share on other sites

Oh yeah, crap...I forgot that Abilify causes akasthesia in a lot of people. That will deifinitely make you face the urge to seek a calming, comfort snack. I swear that I'm the poster child for akathisia, and not just psych meds. Benedryl (only sometimes) and Phenergen (or any anti-nausea related drugs) do it to me as well. For some blessed reason, Abilify hasn't given me so much as a hint of it. Still, I'm only on paltry 5mg as of yet; which is all I need for now. Pdoc rx'd 10mg, but it gives me palpitations, so I'm waiting for the symptoms and tolerance to dictate any increase.

Link to comment
Share on other sites

I had really bad akathisia with 100mg seroquel. I had to move all the way down to 25mg and I can't take any more than that. I have tried 5mg abilify at the same time and I didn't notice any difference. I don't know about the palpatation or anything. I do know that seroquel makes me want to eat everything in sight. I think the weight issue with seroquel is my biggest complaint.

Erika

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...